Alert archive / Wyoming / Wind Chill Warnings in 2014

Wind Chill Warning 5, NWS Cheyenne, WY

November 13, 20145 counties in Wyoming

NWS Cheyenne, WY issued this wind chill warning at Nov 13, 2014, 4:03 AM MST for 5 counties in Wyoming. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2014, 4:03 AM MST (11:03 UTC)
Expired
Nov 13, 2014, 9:00 AM MST
In force
5 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 11.1 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WWUS45 KCYS 131103
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
403 AM MST THU NOV 13 2014

...WIND CHILL WARNING IN EFFECT THROUGH 9 AM THIS MORNING...
...WIND CHILL ADVISORY IN EFFECT THROUGH 9 AM THIS MORNING...

.THE ARCTIC AIR MASS WILL REMAIN ENTRENCHED OVER THE REGION
TONIGHT THROUGH THURSDAY MORNING. LIGHTER WINDS WILL COMBINE WITH
THE FRIGID TEMPERATURES TO PRODUCE WIND CHILL VALUES FROM 20 TO
30 DEGREES BELOW ZERO. FOR AREAS WEST OF THE LARAMIE RANGE...WIND
CHILL TEMPERATURES OF 30 TO 40 BELOW ZERO ARE CURRENTLY BEING
REPORTED.

WYZ103-105-106-110-113>117-131600-
/O.UPG.KCYS.WC.Y.0011.000000T0000Z-141113T1600Z/
/O.NEW.KCYS.WC.W.0005.141113T1103Z-141113T1600Z/
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-UPPER NORTH PLATTE RIVER BASIN-
SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MEDICINE BOW...BORDEAUX...ARLINGTON...
ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...
ALBANY...WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
403 AM MST THU NOV 13 2014

...WIND CHILL WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...30 TO 40 DEGREES BELOW ZERO.

* IMPACTS...INDIVIDUALS WHO VENTURE OUTDOORS MAY EXPERIENCE 
  SUDDEN FROST BITE AND HYPOTHERMIA DURING PROLONGED EXPOSURE 
  WITH THESE WIND CHILL TEMPERATURES. LIVESTOCK AND PETS WILL 
  ALSO BE AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 30 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

MOVE LIVESTOCK...ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH
AS BEHIND A WINDBREAK OR INTO A BARN. WIND...COUPLED WITH COLD
TEMPERATURES CAN CAUSE STRESS ON LIVESTOCK. THIS INCREASES THE
NEED FOR FOOD...WATER...AND SHELTER.


&&

$$

NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-107>109-118-119-
131600-
/O.CON.KCYS.WC.Y.0011.000000T0000Z-141113T1600Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...
RAWLINS...SINCLAIR...HANNA...CHEYENNE...BURNS...CARPENTER...
ALBIN...PINE BLUFFS
403 AM MST THU NOV 13 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO.

* IMPACTS...INDIVIDUALS WHO VENTURE OUTDOORS MAY EXPERIENCE 
  SUDDEN FROST BITE AND HYPOTHERMIA DURING PROLONGED EXPOSURE 
  WITH THESE WIND CHILL TEMPERATURES. LIVESTOCK AND PETS WILL 
  ALSO BE AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 30 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

MOVE LIVESTOCK...ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH
AS BEHIND A WINDBREAK OR INTO A BARN. WIND...COUPLED WITH COLD
TEMPERATURES CAN CAUSE STRESS ON LIVESTOCK. THIS INCREASES THE
NEED FOR FOOD...WATER...AND SHELTER.

&&

$$
1 follow-up statement
610 
WWUS45 KCYS 131556
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
856 AM MST THU NOV 13 2014

...WIND CHILL WARNING AND ADVISORY WILL EXPIRE AT 9 AM MST THIS
MORNING...

WYZ103-105-106-110-113>117-131700-
/O.EXP.KCYS.WC.W.0005.000000T0000Z-141113T1600Z/
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-UPPER NORTH PLATTE RIVER BASIN-
SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MEDICINE BOW...BORDEAUX...ARLINGTON...
ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...
ALBANY...WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
856 AM MST THU NOV 13 2014

...WIND CHILL WARNING WILL EXPIRE AT 9 AM MST THIS MORNING...

AS TEMPERATURES GRADUALLY MODERATE LATER THIS MORNING AND WINDS
REMAIN LIGHT...WIND CHILL VALUES WILL RISE ABOVE -20 DEGREES.

$$

NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-107>109-118-119-
131700-
/O.EXP.KCYS.WC.Y.0011.000000T0000Z-141113T1600Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...
RAWLINS...SINCLAIR...HANNA...CHEYENNE...BURNS...CARPENTER...
ALBIN...PINE BLUFFS
856 AM MST THU NOV 13 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

AS TEMPERATURES GRADUALLY MODERATE LATER THIS MORNING AND WINDS
REMAIN LIGHT...WIND CHILL VALUES WILL RISE ABOVE -15 DEGREES.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill warning went out at Nov 13, 2:26 AM MST, 1 hour 37 minutes earlier.

Area forecast discussion, Nov 13, 2:26 AM MST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
226 AM MST THU NOV 13 2014

.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 300 AM MST THU NOV 13 2014

FORECAST CHALLENGES DEAL WITH TEMPERATURES AS ARCTIC AIR REMAINS
IN PLACE...FOLLOWED BY WINDS FRIDAY AND SNOW CHANCES SATURDAY.

CURRENTLY...1044MB SURFACE HIGH OVER CENTRAL WYOMING THIS MORNING.
CLEAR SKIES AND SNOWPACK IN PLACE HAS CREATED VERY COLD
TEMPERATURES. IN FACT...LARAMIE HAS ALREADY BROKEN ITS RECORD LOW
TEMPERATURE OF -14F THIS MORNING. ALLIANCE BROKE THEIR RECORD LOW
OF -9F FOR THIS MORNING AS WELL. GOOD NEWS...WINDS ARE NOT AS
STRONG THIS MORNING WITH THE HIGH OVERHEAD...SO WIND CHILLS ARE
NOT AS BAD AS THEY COULD HAVE BEEN. GENERALLY SEEING -15 TO -25F
AROUND THE AREA...SO WIND CHILL ADVISORY IS PANNING OUT WELL.

START TO SEE WINDS INCREASING THIS EVENING THAT SHOULD BREAK THESE
VERY COLD TEMPERATURES SOME. GFS FORECASTING 700MB WINDS OF 35KTS
BY 06Z TONIGHT AND UP TO 50KTS BY 12Z FRIDAY...PERSISTING INTO THE
AFTERNOON HOURS. CRAIG TO CASPER GRADIENT NOT REALLY SHOWING LOW
LEVEL (850MB) GRADIENTS SUPPORTING HIGH WINDS...BUT 700MB GRADIENT
APPROACHES 60MTRS. MOST LIKELY AREA TO SEE STRONG WINDS WILL BE
THE ARLINGTON ZONE. WENT WITH A HIGH WIND WATCH FOR ARLINGTON FOR
FRIDAY.

NEXT COLD FRONT TO MOVE INTO THE AREA SATURDAY. GFS MOST BULLISH
ON QPF WHILE NAM AND ECMWF ABOUT HALF WHAT THE GFS IS FORECASTING.
STILL THEY ARE ALL IN GOOD AGREEMENT WITH TIMING...SO CONFIDENCE
IS FAIRLY HIGH FOR A WIDESPREAD SNOW EVENT FOR SATURDAY. GOING
WITH THE LESSER QPF AMOUNTS FROM THE NAM AND ECMWF. LOOKING AT
WIDESPREAD 2-4 INCHES FOR SNOWFALL SATURDAY WITH 8-10 INCHES FOR
THE MOUNTAINS. WILL PROBABLY NEED SOME SNOW ADVISORIES ISSUED AS
THE EVENT DRAWS CLOSER. SHOULD THE GFS SOLUTION COME TRUE...MAY
NEED WARNINGS FOR THE MOUNTAINS AND I-80 CORRIDOR.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 1254 AM MST THU NOV 13 2014

A COLD WEATHER PATTERN SHOULD PERSIST ACROSS THE CWA THROUGH MOST OF
THE EXTENDED FCST PERIOD. MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT
WITH DRY NORTHWEST FLOW ALOFT OVER THE CENTRAL ROCKIES THROUGH EARLY
NEXT WEEK IN THE WAKE OF THE FRONTAL PASSAGE ON SAT. GFS AND ECMWF
BOTH SHOW A GENERAL CYCLONIC FLOW ALOFT WHICH KEEPS H7 TEMPS IN THE
NEGATIVE 12-15 DEG C RANGE THROUGH TUE. THERE MAY ALSO BE SOME FRESH
SNOW FROM THE WEEKEND STORM SYSTEM TO HELP LIMIT HEATING. DECIDED TO
TREND A BIT LOWER ON HIGHS THROUGH TUE GIVEN THE PATTERN. DOWNSLOPE
SURFACE WINDS AND MODEST WARMING ALOFT WILL YIELD A WARMING TREND
THROUGH THE REST OF THE PERIOD...WITH DAYTIME TEMPS FINALLY RISING
ABOVE THE FREEZING MARK ALONG AND EAST OF THE LARAMIE RANGE ON TUE-
THU. LOOKS TO BE A DRY WEATHER PATTERN WITH LITTLE OR NO QPF IN THE
MODELS. BEST CHANCE FOR ANY SNOW SHOWERS WOULD BE IN THE MOUNTAINS
WITH ANY WEAK ENERGY EMBEDDED WITHIN THE FLOW.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1058 PM MST WED NOV 12 2014

VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH THURSDAY
AFTERNOON WITH GENERALLY LIGHT WINDS. A WEATHER DISTURBANCE
MOVING IN FROM THE WEST WILL PRODUCE LIGHT SNOW SHOWERS AFTER 23Z
FOR THE WYOMING TERMINALS...WITH PERIODS OF IFR CONDITIONS
LIKELY. NEBRASKA TERMINALS SHOULD REMAIN MVFR OR BETTER THROUGH
THIS TIME.

&&

.FIRE WEATHER...
ISSUED AT 1254 AM MST THU NOV 13 2014

MINIMAL FIRE WEATHER CONCERNS WITH FAIRLY WIDESPREAD SNOWPACK IN
PLACE. WILL SEE INCREASING WINDS FOR FRIDAY WITH WESTERLY WINDS
GUSTING IN EXCESS OF 50MPH...ESPECIALLY WEST OF THE LARAMIE RANGE.
NEXT CHANCE FOR WIDESPREAD SNOW LOOKS TO BE SATURDAY WITH SEVERAL
INCHES EXPECTED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WIND CHILL ADVISORY UNTIL 9 AM MST THIS MORNING FOR WYZ101>110-
     113>119.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
     WYZ110.

NE...WIND CHILL ADVISORY UNTIL 9 AM MST THIS MORNING FOR NEZ002-003-
     019>021-054-055-095-096.

&&

SHORT TERM...GCC
LONG TERM...CLH
AVIATION...CLH
FIRE WEATHER...GCC
Hazardous weather outlook, Nov 12, 10:08 PM MST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1008 PM MST WED NOV 12 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>119-140515-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1008 PM MST WED NOV 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WIND CHILL ADVISORIES ARE IN EFFECT TONIGHT FOR MUCH OF THE
FORECAST AREA AS WIND CHILL TEMPERATURES PLUMMET TO BETWEEN 20
AND 30 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WELL BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH THE
PERIOD. THE NEXT CHANCE FOR MEASURABLE SNOWFALL WILL BE
SATURDAY AS ANOTHER ARCTIC AIR MASS INVADES THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 1:43 AM MSTHigh Wind WatchCYSAlbany, Carbon12 hr
Nov 13, 2:01 PM MSTHigh Wind WarningCYSAlbany, Carbon24 hr

Nearby

Wind Chill Warnings in Wyoming, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.